Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 93, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 28, 2012, 9:05 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2012, 9:05 PM PDT (04:05 UTC)
- Expired
- Jun 29, 2012, 2:36 AM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS76 KMTR 290405 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 905 PM PDT THU JUN 28 2012 PZZ565-291000- /O.EXP.KMTR.SC.Y.0092.000000T0000Z-120629T0400Z/ /O.NEW.KMTR.SC.Y.0093.120629T0405Z-120629T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 905 PM PDT THU JUN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 MPH WILL CONTINUE UNTIL LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
014 WHUS76 KMTR 290936 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 236 AM PDT FRI JUN 29 2012 PZZ565-291045- /O.CAN.KMTR.SC.Y.0093.000000T0000Z-120629T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 236 AM PDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ530-291745- /O.NEW.KMTR.SC.Y.0094.120629T2000Z-120630T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 236 AM PDT FRI JUN 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KT WILL DEVELOP THIS AFTERNOON IN THE SAN FRANCISCO BAY. STRONGEST WINDS NEAR ANGEL ISLAND THROUGH THE WEST DELTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 9:00 PM PDT, 5 minutes earlier.
Area forecast discussion, Jun 28, 9:00 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
900 PM PDT THU JUN 28 2012
.DISCUSSION...AS OF 8:59 PM PDT THURSDAY...STRATUS HAS FILLED IN
ALONG THE COAST THIS EVENING AND HAS BEGUN TO INTRUDE INLAND THROUGH
COASTAL GAPS AND VALLEYS. AN APPROACHING TROUGH SITUATED OFF THE
CALIFORNIA COAST WILL DEEPEN THE MARINE LAYER OVERNIGHT TO BETWEEN
1200 AND 1500 FEET. BOTH THE FORT ORD PROFILER AND BODEGA BAY
PROFILER PRESENTLY DEPICT THE MARINE LAYER TO BE AROUND 1200
FEET. THE TROUGH WILL ALSO CONTINUE TO STRENGTHEN THE ONSHORE
GRADIENT WHICH CURRENTLY STANDS AT NEARLY 7 MB FROM SFO-WMC AND
NEARLY 4 MB FROM SFO-SAC. THE DEEPER MARINE LAYER AND TIGHTER
ONSHORE GRADIENT WILL RESULT IN A DECENT ONSHORE PUSH OF THE
STRATUS OVERNIGHT AND INTO THE MORNING HOURS. TEMPERATURES ACROSS
THE REGION WILL DROP ON AVERAGE 5 DEGREES ON FRIDAY AS A RESULT OF
THE MORNING OVERCAST AND INLAND PUSH OF MARINE AIR. THE MARINE
LAYER WILL LIKELY DEEPEN FURTHER OVER THE WEEKEND AS A SLIGHTLY
DEEPER TROUGH MOVES ACROSS THE REGION. THE ONSHORE GRADIENT WILL
REMAIN MODERATELY STRONG AND NIGHT AND MORNING LOW CLOUDS WILL
PERSIST. TEMPERATURES WILL COOL SLIGHTLY THROUGH THE WEEKEND THEN
REBOUND EARLY NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE EASTERN
PACIFIC. ALTHOUGH WE WILL SEE A SLIGHT WARMING TREND EARLY NEXT
WEEK TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL FOR THIS TIME
OF YEAR. MODELS ARE IN FAIRLY GOOD AGREEMENT AND THE FORECAST
REMAINS ON TRACK. NO UPDATED REQUIRED THIS EVENING.
&&
.AVIATION...AS OF 4:40 PM PDT THURSDAY...LOW CLOUDS WERE
BEGINNING TO FILL IN ALONG THE COAST LATE THURSDAY AFTERNOON.
SURFACE GRADIENTS ARE TRENDING MORE STRONGLY ONSHORE AND
APPROACHING SHORTWAVE TROUGH ALOFT WILL ENHANCE ONSHORE PUSH
OVERNIGHT. THEREFORE...EXPECT LOW CIGS TO BECOME WIDESPREAD ALONG
THE COAST EARLY THIS EVENING AND BEGIN PUSHING INLAND BY LATE
EVENING. WILL TAKE SOME TIME FOR BOUNDARY LAYER TO MOISTEN
SUFFICIENTLY FOR LOW CLOUD DEVELOPMENT AROUND SF BAY...SO
ANTICIPATE VFR CONDITIONS THROUGH THE EVENING RUSH AT SF BAY
TERMINALS...WITH MVFR CIGS FORMING BY 06Z. ONSHORE FLOW WILL
LIKELY REMAIN STRONG ENOUGH ON FRIDAY MORNING TO MAINTAIN LOW CIGS
AT MOST TERMINALS UNTIL LATE MORNING OR EARLY AFTERNOON. EARLY
RETURN OF LOW CLOUDS EXPECTED FRIDAY EVENING.
VICINITY OF KSFO...VFR THROUGH 05-06Z. MVFR CIGS LIKELY TO FORM BY
06Z WITH IFR CIGS POSSIBLE LATER TONIGHT. LOW CIGS PROBABLY WON'T
CLEAR UNTIL 19Z FRIDAY MORNING...PERHAPS EVENING LATER. MVFR CIGS
WILL RETURN EARLIER ON FRIDAY EVENING...POSSIBLY BY 03Z. MODERATE
TO STRONG WESTERLY WINDS THIS EVENING GRADUALLY DECREASING
OVERNIGHT.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO EXCEPT SLIGHTLY LATER
DEVELOPMENT OF CIGS LATE THIS EVENING.
MONTEREY BAY AREA TERMINALS...MVFR/IFR CIGS LIKELY BY
04-05Z...CONTINUING THROUGH MIDDAY ON FRIDAY. LOW CIGS WILL RETURN
EARLY ON FRIDAY EVENING...POSSIBLY AS EARLY AS 01Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 3 AM
&&
PUBLIC FORECAST: CW
AVIATION/MARINE: DYKEMAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:36 AM PDT | Small Craft Advisory | MTR | 18 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.